Alert archive / Colorado / Flash Flood Warnings in 2023
Flash Flood Warning 47, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 19, 2023, 6:14 PM MDT for Bent County, Las Animas County, Otero County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2023, 6:14 PM MDT (00:14 UTC)
- Expired
- Jul 19, 2023, 9:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bent County, CO, Las Animas County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 109 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 3715 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274
WGUS55 KPUB 200014
FFWPUB
COC011-071-089-200315-
/O.NEW.KPUB.FF.W.0047.230720T0014Z-230720T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
614 PM MDT Wed Jul 19 2023
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
Southwestern Bent County in southeastern Colorado...
Northeastern Las Animas County in southeastern Colorado...
Southeastern Otero County in southeastern Colorado...
* Until 915 PM MDT.
* At 614 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Higbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3764 10373 3767 10373 3789 10364 3785 10323
3765 10317 3737 10337 3741 10356 3750 10360
3755 10375
FLASH FLOOD...RADAR INDICATED
$$
Simcoe2 follow-up statements
104
WGUS75 KPUB 200151
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
751 PM MDT Wed Jul 19 2023
COC011-071-089-200315-
/O.CON.KPUB.FF.W.0047.000000T0000Z-230720T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bent CO-Las Animas CO-Otero CO-
751 PM MDT Wed Jul 19 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MDT THIS
EVENING FOR SOUTHWESTERN BENT, NORTHEASTERN LAS ANIMAS AND
SOUTHEASTERN OTERO COUNTIES...
At 751 PM MDT, Doppler radar indicated thunderstorms that produced
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Higbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3764 10373 3767 10373 3789 10364 3785 10323
3765 10317 3737 10337 3741 10356 3750 10360
3755 10375
FLASH FLOOD...RADAR INDICATED
$$
Simcoe473
WGUS75 KPUB 200313
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
913 PM MDT Wed Jul 19 2023
COC011-071-089-200323-
/O.EXP.KPUB.FF.W.0047.000000T0000Z-230720T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bent CO-Las Animas CO-Otero CO-
913 PM MDT Wed Jul 19 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM MDT THIS EVENING FOR
SOUTHWESTERN BENT, NORTHEASTERN LAS ANIMAS AND SOUTHEASTERN OTERO
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3764 10373 3767 10373 3789 10364 3785 10323
3765 10317 3737 10337 3741 10356 3750 10360
3755 10375
$$
EhrWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 4:43 PM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 19, 4:43 PM MDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 443 PM MDT Wed Jul 19 2023 .SHORT TERM...(This evening through Thursday) Issued at 358 PM MDT Wed Jul 19 2023 Key Messages: 1) The risk of strong to severe storms continues late this afternoon into the late evening hours across most of the plains. 2) Severe risk returns on Thursday, with more widespread and intense severe storms expected across the plains. Latest radar imagery showing thunderstorm development increasing in coverage and intensity across parts of the I-25 corridor. Low to mid level trough axis helping to support thunderstorm development across El Paso county and the Palmer Divide at this time, with additional focus supporting more isolated development over the Raton Pass. A few storms have been severe across El Paso county already, and think this risk for hail to around quarter size and wind gusts of 60 to 70 mph will continue into early this evening. While storms continue to likely develop along the far southern I-25 corridor this afternoon, should see storms develop further south/southeast into Pueblo County and the remaining southeast plains this afternoon into the evening. Current trough axis to the north is anticipated to sag south with time today, with the likely expanding thunderstorm development moving into an area of higher moisture and instability. Dewpoints in the mid to upper 60s across the plains and steep low to mid level lapse rates are supporting SBCAPE values in the 2000 to 4000 j/kg range, with the highest tied to the CO/KS/OK borders. This moisture and instability, focus, and shear in the 30-40kt range should support increasing coverage of severe storms into the plains late this afternoon into the evening. In this environment, also consisting of high DCAPE values, think wind gusts of 60 to 70 mph will remain possible along with hail in the 1-2 inch range. Once again this risk will be possible anywhere across the plains into the evening, however, do think coverage will increase with the most widespread severe storms appearing likely along and east of La Junta, before these storms move to the east late this evening. Another day of severe storms is appearing likely on Thursday, over much of south central and southeast Colorado. Not only does this include the areas along and to the east of the I-25 corridor, but locations over and adjacent to the southeast mountains will be at risk as well. Strong mid level trough with additional low/mid level focus will help support thunderstorm development across north central Colorado by midday and early in the afternoon, which will then dive south southeast into the area not too far after that. It will be following an instability axis right into southeast Colorado consisting of 2000-2500 j/kg and quite possibly higher in spots. Along with instability, another day of shear of at least 40kt and as surface flow backs with the approaching trough, will see increases in helicity. Initial development early in the afternoon across the southeast mountains and I-25 corridor, will be discrete with all hazards of 2-3 inch hail, winds of 60-70 mph, and even a tornado or two expected. As these storms move into the eastern plains, CAMS are showing this development congealing more into a forward propagating MCS. This seems reasonable given the setup and while large hail will be a risk, think destructive winds consisting of 80 mph will be the larger risk. Steadily moving storms should limit the flooding risk, but it wouldn't take much for development to stall and support at least isolated flash flooding. .LONG TERM...(Thursday night through Wednesday) Issued at 358 PM MDT Wed Jul 19 2023 Key Messages: 1) Strong linear thunderstorms expected over the plains. 70 to 80 mph wind gusts, hail up to 1" in diameter, and QLCS tornadoes are all possible after 6PM on Thursday. 2) Flash flood concerns over the Spring Creek Burn Scar on Friday. 3) Dry and hot after Friday. Weak monsoon plume develops midweek next week. Meteorological Discussion: Thursday Night and Friday: A strong quasi-linear thunderstorm is expected to make its way over the southeastern plains at the beginning of the long term forecast period. The SPC has put our eastern plains in an Enhanced Risk for severe weather tomorrow. There is some debate about the intensity and if one could call it an MCS, but the main point is that the linear storm structure will primarily be producing very strong winds and torrential rain. Hail will still be a risk, but very large hail is not expected. We are expecting these storms to have a lot of energy to work with - the lower end models have around 2000 J/kg of CAPE whereas the more aggressive models have around 4000 J/kg of CAPE, so the question isn't really if storms will become severe, but how intense they will become. On the lower end of the spectrum, wind gusts up to 60 mph are expected, but the more realistic outcome would be 70 to 80 MPH. Also, QLCS tornadoes will be in play, as well. By Friday, primarily the southern I-25 corridor and southern Sangre de Cristo Mountains will be impacted by thunderstorm development. A little over 1000 J/kg of CAPE will be present with surface to 700 hPa easterly flow towards the Sangres, which will aid in convection initiation, which will occur around 1 to 3 PM. Main risk will be gusty outflow winds of up to 60 MPH and hail up to an inch in diameter. Most concerning will be flash flooding over the Spring Creek Burn Scar. Temperatures will be cold as compared to the last few days on Friday with high temperatures in the 70s and 80s over the plains, the 80s over the mountain valleys, and the 60s to 70s over the mountains. Saturday through Thursday: Hot temperatures return as an upper level high pressure builds overhead. Expect temperatures in the 100s over the plains and the upper 80s to 90s over the mountain valleys. Precipitation will become morse scarce after Friday, with daily development confined to over the mountains and coverage increasing as the week progresses. By Thursday however, there does appear to be the strongest signal for a monsoon plume connecting the SW to southern Colorado. When this occurs there will be more widespread thunderstorm activity over the mountains and the plains. Flash flooding over the burn scars will be on our radar. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 441 PM MDT Wed Jul 19 2023 Active weather continues at the start of the period, with showers and thunderstorms remaining likely across the TAF sites into the evening hours. Still think COS and PUB will have the highest chances for thunder, while primarily rain is expected at ALS. Once again, gusty outflow winds in the 30-40 kt range will remain possible at all sites this evening. Thunder potential will end by mid evening, though isolated rain showers will remain possible slightly longer into the evening. After dry weather through Thursday morning, will see thunderstorm chances quickly return to COS and PUB during the afternoon hours. While thunderstorms may be more isolated, there is the potential for these storms to be severe with large hail and damaging winds the main risks. Will need to monitor this period closely, and add additional thunder details if needed. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RODRIGUEZ LONG TERM...SKELLY AVIATION...RODRIGUEZ
Hazardous weather outlook, Jul 19, 11:40 AM MDT, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1140 AM MDT Wed Jul 19 2023 COZ058>089-093>099-201745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1140 AM MDT Wed Jul 19 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms will develop over the mountains today, spreading eastward across the I-25 corridor and southeast plains from mid-afternoon into the evening hours. To the west of Interstate 25 over the mountains and interior valleys, lightning and gusty winds of 50 to 60 mph will be the main storm risks, and a few of the stronger storms may also produce some small hail and brief heavy rainfall. Along the I-25 corridor, expect wind gusts to 60 mph and hail to the size of quarters. Farther east across the plains, storms will be stronger, with wind gusts up to 70 mph, hail to golf ball size and heavy rainfall possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to numerous afternoon and evening thunderstorms are expected on Thursday, with some of the storms likely becoming severe over the plains. Torrential rainfall is anticipated with some of these storms, with flash flooding possible. A few of the severe storms may contain large hail of 2 inches or greater in diameter and damaging winds potentially as high as 70 mph. A brief tornado or two will also be possible over the southern plains, mainly east of the I-25 corridor. Isolated to scattered showers and thunderstorms are expected on Friday, mainly over the eastern mountains and along the I-25 corridor. Some of these storms may contain hail greater than an inch in diameter and wind gusts of 60 mph or greater. Thunderstorm activity will begin to ramp back up again over the inner mountain west with increasing chances of thunderstorms over the Continental Divide through the mid part of next week as the monsoonal pattern becomes more pronounced. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. RODRIGUEZ
In the hours before
Special weather statement, Jul 19, 4:37 PM MDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Pueblo CO
437 PM MDT Wed Jul 19 2023
COZ076-077-083-192300-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County Above 8500Ft CO-
437 PM MDT Wed Jul 19 2023
...A strong thunderstorm will impact portions of central Fremont
County through 500 PM MDT...
At 437 PM MDT, Doppler radar was tracking a strong thunderstorm near
Texas Creek, or 15 miles northeast of Hayden Pass Burn Scar, moving
east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Texas Creek and Royal Gorge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3843 10572 3849 10572 3853 10564 3849 10529
3830 10540
TIME...MOT...LOC 2237Z 281DEG 18KT 3845 10554
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SimcoeSpecial weather statement, Jul 19, 5:16 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Pueblo CO
516 PM MDT Wed Jul 19 2023
COZ094-192345-
Eastern Las Animas County CO-
516 PM MDT Wed Jul 19 2023
...A strong thunderstorm will impact portions of northeastern Las
Animas County through 545 PM MDT...
At 515 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles north of Kim, or 34 miles south of North La Junta, moving
northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Las
Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.
&&
LAT...LON 3723 10351 3746 10368 3764 10361 3764 10308
3744 10308
TIME...MOT...LOC 2315Z 241DEG 29KT 3748 10342
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
EhrSpecial weather statement, Jul 19, 5:26 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Pueblo CO
526 PM MDT Wed Jul 19 2023
COZ093-097-200000-
Las Animas Vicinity/Bent County CO-La Junta Vicinity/Otero County CO-
526 PM MDT Wed Jul 19 2023
...A strong thunderstorm will impact portions of east central Otero
and west central Bent Counties through 600 PM MDT...
At 526 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cheraw, or 11 miles northeast of North La Junta, moving southeast at
20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Las Animas, John Martin Reservoir and Fort Lyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.
&&
LAT...LON 3812 10349 3817 10345 3811 10313 3796 10332
TIME...MOT...LOC 2326Z 300DEG 19KT 3812 10343
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SimcoeSpecial weather statement, Jul 19, 5:38 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
538 PM MDT Wed Jul 19 2023
COZ099-200015-
Springfield Vicinity/Baca County CO-
538 PM MDT Wed Jul 19 2023
...A strong thunderstorm will impact portions of southwestern Baca
and southeastern Las Animas Counties through 615 PM MDT...
At 538 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Kenton, or 32 miles northwest of Boise City, moving
east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern Baca
and southeastern Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.
&&
LAT...LON 3711 10309 3717 10271 3699 10258 3700 10308
TIME...MOT...LOC 2338Z 257DEG 14KT 3702 10298
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
EhrSpecial weather statement, Jul 19, 5:45 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Pueblo CO
545 PM MDT Wed Jul 19 2023
COZ086-088-093-094-200015-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
545 PM MDT Wed Jul 19 2023
...Strong thunderstorms will impact portions of southern Otero, north
central Las Animas and southeastern Pueblo Counties through 615 PM
MDT...
At 544 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms extending from near Timpas to 8 miles northeast of
Delhi.
Movement was east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Delhi, Timpas and Thatcher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.
&&
LAT...LON 3792 10347 3757 10361 3751 10403 3766 10411
3784 10433 3794 10416
TIME...MOT...LOC 2344Z 290DEG 15KT 3779 10371 3772 10392
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
EhrSpecial weather statement, Jul 19, 6:14 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
614 PM MDT Wed Jul 19 2023
COZ088-093-094-097-200045-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
614 PM MDT Wed Jul 19 2023
...Strong thunderstorms will impact portions of southern Otero,
northeastern Las Animas and southwestern Bent Counties through 645 PM
MDT...
At 614 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Timpas to 11 miles
southeast of Higbee. Movement was east at 20 mph.
HAZARD...Half inch hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Higbee, Delhi and Timpas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.
&&
LAT...LON 3793 10349 3775 10295 3742 10337 3760 10405
3794 10403
TIME...MOT...LOC 0014Z 265DEG 19KT 3787 10391 3768 10327
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
EhrThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:05 PM MDT | Flash Flood Warning | PUB | Las Animas, Otero, Pueblo | 3 hr |
| Jul 19, 6:14 PM MDT | Special Weather Statement | PUB | Otero | 31 min |
| Jul 19, 6:17 PM MDT | Special Weather Statement | PUB | Baca | 28 min |
| Jul 19, 6:24 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 36 min |
| Jul 19, 6:29 PM MDT | Special Weather Statement | PUB | Bent | 46 min |
| Jul 19, 6:40 PM MDT | Flash Flood Warning | PUB | Bent, Las Animas | 3 hr |
| Jul 19, 6:44 PM MDT | Special Weather Statement | PUB | Otero | 31 min |
| Jul 19, 7:08 PM MDT | Special Weather Statement | PUB | Pueblo | 37 min |
| Jul 19, 7:24 PM MDT | Flash Flood Warning | PUB | Baca, Bent, Prowers | 3 hr |
| Jul 19, 8:53 PM MDT | Special Weather Statement | PUB | Chaffee | 37 min |
| Jul 19, 9:02 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| Jul 19, 9:29 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jul 19, 9:43 PM MDT | Special Weather Statement | PUB | Fremont | 32 min |
| Jul 20, 2:45 AM MDT | Flood Watch | PUB | Baca, Bent, Crowley, Kiowa, Las Animas, Otero and 1 more | 23 hr |
| Jul 20, 1:03 PM MDT | Special Weather Statement | PUB | Teller | 27 min |
| Jul 20, 1:07 PM MDT | Special Weather Statement | PUB | Saguache | 23 min |
| Jul 20, 1:12 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 33 min |
| Jul 20, 1:42 PM MDT | Special Weather Statement | PUB | Teller | 33 min |
| Jul 20, 1:47 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 28 min |
| Jul 20, 1:58 PM MDT | Tornado Warning | PUB | El Paso, Teller | 12 min |
| Jul 20, 2:03 PM MDT | Special Weather Statement | PUB | Huerfano | 27 min |
| Jul 20, 2:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 31 min |
| Jul 20, 2:20 PM MDT | Special Weather Statement | PUB | Saguache | 25 min |
| Jul 20, 2:24 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| Jul 20, 2:25 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 35 min |
| Jul 20, 2:40 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 35 min |
| Jul 20, 2:57 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 33 min |
| Jul 20, 2:59 PM MDT | Special Weather Statement | PUB | Fremont | 31 min |
| Jul 20, 3:00 PM MDT | Special Weather Statement | PUB | Teller | 30 min |
| Jul 20, 3:08 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 52 min |
| Jul 20, 3:17 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 28 min |
| Jul 20, 3:22 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 23 min |
| Jul 20, 3:24 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 24 min |
| Jul 20, 3:26 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 34 min |
| Jul 20, 3:32 PM MDT | Flash Flood Warning | PUB | El Paso | 2 hr |
| Jul 20, 3:43 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 32 min |
| Jul 20, 3:44 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 31 min |
| Jul 20, 3:47 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 28 min |
| Jul 20, 3:50 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 25 min |
| Jul 20, 4:00 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jul 20, 4:04 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 26 min |
| Jul 20, 4:07 PM MDT | Special Weather Statement | PUB | Costilla | 23 min |
| Jul 20, 4:13 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Otero, Pueblo | 19 min |
| Jul 20, 4:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 8 min |
| Jul 20, 4:28 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Pueblo | 32 min |
| Jul 20, 4:29 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jul 20, 4:31 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 29 min |
| Jul 20, 4:43 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 47 min |
| Jul 20, 4:50 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Jul 20, 4:56 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 22 min |
| Jul 20, 4:58 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Pueblo | 32 min |
| Jul 20, 5:11 PM MDT | Special Weather Statement | PUB | Otero | 49 min |
| Jul 20, 5:13 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 32 min |
| Jul 20, 5:17 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 28 min |
| Jul 20, 5:18 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 27 min |
| Jul 20, 5:35 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Pueblo | 25 min |
| Jul 20, 5:39 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 51 min |
| Jul 20, 5:43 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 32 min |
| Jul 20, 5:43 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 32 min |
| Jul 20, 5:59 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 31 min |
Nearby
Flash Flood Warnings in Colorado, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.